Alert archive / California / Wind Advisories in 2025

Wind Advisory 19, NWS Las Vegas, NV

May 1, 2025San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 1, 2025, 12:30 PM PDT for San Bernardino County, California. It took effect at May 3, 2025, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 1, 2025, 12:30 PM PDT (19:30 UTC)
In effect from
May 3, 2025, 2:00 PM PDT
Expired
May 4, 2025, 2:00 AM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2426 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS75 KVEF 011930
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1230 PM PDT Thu May 1 2025

CAZ523-020730-
/O.NEW.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Daggett, Barstow, and Fort Irwin
1230 PM PDT Thu May 1 2025

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
5 follow-up statements
394 
WWUS75 KVEF 020711
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1211 AM PDT Fri May 2 2025

CAZ523-022200-
/O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
1211 AM PDT Fri May 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT 
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
426 
WWUS75 KVEF 022141
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
241 PM PDT Fri May 2 2025

CAZ523-031300-
/O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
241 PM PDT Fri May 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT 
SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

DB
711 
WWUS75 KVEF 031209
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
509 AM PDT Sat May 3 2025

CAZ523-032100-
/O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
509 AM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM 
PDT SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 2 PM this afternoon to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
556 
WWUS75 KVEF 032050
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
150 PM PDT Sat May 3 2025

CAZ523-040900-
/O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Barstow, and Daggett
150 PM PDT Sat May 3 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Mojave Desert in northwestern San Bernardino 
  County.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
043 
WWUS75 KVEF 040830
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
130 AM PDT Sun May 4 2025

CAZ523-040930-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-250504T0900Z/
Western Mojave Desert-
Including the cities of Barstow, Fort Irwin, and Daggett
130 AM PDT Sun May 4 2025

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 1, 10:25 AM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 1, 10:25 AM PDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1025 AM PDT Thu May 1 2025

Updated aviation discussion for 18z TAFs below...

.SYNOPSIS...Isolated to scattered convection is expected north
and west of I-15 this afternoon. Gusty outflow winds, lightning,
and light- to-moderate rain will be possible with these storms. A
stronger weather will arrive this weekend, bringing gusty winds,
widespread precipitation chances, and a sharp decrease in
temperatures.

&&

.UPDATE...Satellite imagery shows thinning cloud cover over parts of
the forecast area north of Las Vegas this morning. However, less
cloud cover in the morning should allow for better surface heating
and convection later today, especially north of Interstate 15. The
12Z sounding for Las Vegas reported .66 inches of PWAT, which is
greater than the 90th percentile for this date. The main concern
with these storms is still gusty outflow winds, possibly reaching 30
to 40 mph according to high resolution guidance. Afternoon high
temperatures should be within a few degrees of yesterday's highs.

&&

.SHORT TERM...Today.

A shortwave trough off the coast of southern California will move
through southeastern California, clipping southern Nevada and
northwest Arizona. Moisture will increase as this system moves
through, with precipitable water (PW) rising to 0.60 to 0.80 inches
or around 150 to 200% of normal for early May. This anomalous
moisture combined with upper-level diffluence and surface heating
resulting in 100 to 300 J/kg of CAPE will allow for isolated showers
and thunderstorms this afternoon. These showers and thunderstorms
are primarily expected north and west of the I-15 corridor. However,
convection may develop as far south as the higher terrain north of I-
40 in San Bernardino and Mohave counties. Showers and thunderstorms
will tend to favor areas of higher terrain for development beginning
later this morning/early this afternoon. The primarily threats with
any convection that develops will be 30 to 40 mph outflow winds and
lightning. Light-to-moderate precipitation rates will result in
slick roads, especially on roadways that have not seen
precipitation in a few weeks. Afternoon convection will wrap up as
we loose daytime heating after sunset.

Outside of these showers and thunderstorms, temperatures across the
region will be similar to yesterday's with partly-to-mostly cloudy
skies from vicinity convection.

.LONG TERM...Friday through Wednesday.

The main player over the weekend and now well into next week hasn't
changed but the track and speed of this main upper low has. The
initial weaker system will be exiting the area to the east on Friday
but will still be close enough to provide showers and thunderstorms
to at least eastern Mohave County. As the main low is off the
Pacific Northwest coast on Friday afternoon, heights will rise ahead
of it and so will temperatures making it the warmest day of the
period. As the low drops down the coast on Saturday winds will be
increase area wide. Overall, the winds have been trending weaker and
with the upper low along the central California coast on Saturday
afternoon, the flow will be more southerly. CAPE values (generally a
few hundred) will be sufficient across much of southern Nevada on
Saturday afternoon as well as in Inyo County for thunderstorm
development in addition to an area of more stratiform rain across
the northern fringes of the CWA. As the upper low strengthens and
closes up it will be located over the lower Colorado River Valley on
Sunday afternoon. Sunday will provided the best opportunity for more
widespread precipitation, especially across the southern Great Basin
and northwest Arizona.

One additional concern will be how cold this system is for early May.
Snow levels will fall to around 8000 feet in the eastern Sierra
Saturday night and may be as low at 7000 feet by Sunday morning.
This will pose significant problems for anyone recreating in terms
of both temperatures and the likelihood of several inches of snow
above 8000 feet.

The clusters and ensembles keep the closed low in western Arizona
through Monday and several members keep the low in Arizona into
Wednesday and even retrograde it back to the west. When the low
actually exits will have an impact on how long some cooler
temperatures and precipitation chances will linger. With the slower
progression of the low the coolest day now looks to be Monday with
high temperatures 20 to 25 degrees below their seasonal normals.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
East to northeast winds 10 knots or less to persist at the
terminal through mid- afternoon. Terrain driven showers and a few
thunderstorms are expected to develop by early afternoon. While
any direct impacts to the terminal remain low, gusty outflow
winds/wind shifts are a possibility in the 22z-02z timeframe. Will
have to keep a close watch as convection develops. Otherwise, any
lingering SHRA/TSRA to diminish shortly after sunset with a
return to northwest/north winds 10 knots or less becoming variable
overnight. Winds to gradually return to a northeast direction
shortly after sunrise Friday.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...
Widely scattered showers and a few thunderstorms are expected
through the afternoon and early evening hours, primarily for
terminals north of KDAG, KEED and KIFP. The main concerns with any
storms will be gusty outflow winds of 20-25 knots, brief
reductions in visibilities due to rain and lightning. Ceilings
look to generally remain 80-100kft or higher with any storms.
Outside of any stronger winds or visibility reductions due to
showers/storms, winds look to generally remain rather diurnal in
nature. A few gusts of 15-20 knots will be possible at KDAG, KIFP
and KEED. Winds to return to 10 knots or less most terminals by
10z Friday.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Stessman
LONG TERM...Czyzyk
AVIATION...Austin

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.